MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 10F X 24CM SPLIT CATH; SPLIT CATH XL

MEDICAL COMPONENTS, INC. 10F X 24CM SPLIT CATH; SPLIT CATH XL
Model Number ASPC24P-XL
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device sample is entering the investigation process.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Possible fistula within line problems with low venous pressure on hd machine.Parents saw tiny air bubble go in through blue lumen and come straight out the red lumen.Also, blood should come out of the arterial lumen very dark as it should have had no mixture with saline however using this line the blood came out the arterial lumen very obviously mixed with saline.Thought to be some communication between arterial lumen and venous lumen within the line itself.
 
Additional Manufacturer Narrative
The contract manufacturer conducted an investigation of the returned device, as well as a review of the manufacture process of the device.It was noted that the device evaluation occurred after the decontamination process which would have dislodged any dried blood or other obstructions that may have contributed to this event.All relevant measurements taken revealed the device was within specification.A review of the manufacture process revealed a lumen patency and leak test is performed at 100%.The leak test is the final step of the manufacture process prior to packaging and will detect very tiny holes, tears, and gaps in the device.The device was implanted and in use for more than 20 months prior to this issue a definitive root cause cannot be determined but is most likely not manufacture related.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10F X 24CM SPLIT CATH
Common Device Name
SPLIT CATH XL
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10308201
Report Number2518902-2020-00031
Device Sequence Number10963505
Product Code MSD
UDI-Device Identifier00884908003581
UDI-Public884908003581
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K020936
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberASPC24P-XL
Device Catalogue NumberASPC24P-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight16